After receiving reports of injuries and deaths, the U.S. Food and Drug Administration (FDA) has warned that parents, caregivers, and healthcare professionals should stop giving children teething jewelry to relieve tooth pain. 
In a warning posted to its website on December 20, the agency said that teething necklaces, bracelets, and anklets can strangle, choke, and cause mouth injuries and infections to young children.
The agency said it received a report of an 18-month-old child dying as a result of being strangled by an amber teething necklace while taking a nap. The FDA also received a report of a 7-month-old being hospitalized after choking on the beads of a wooden teething bracelet. 
In a press release, FDA Commissioner Scott Gottlieb said:
“We know that teething necklaces and jewelry products have become increasingly popular among parents and caregivers who want to provide relief for children’s teething pain and sensory stimulation for children with special needs. We’re concerned about the risks we’ve observed with these products and want parents to be aware that teething jewelry puts children, including those with special needs, at risk of serious injury and death.”
Some teething jewelry contains succinic acid, an anti-inflammatory that helps soothe tooth pain. However, the substance can leak out of the jewelry and get into a child’s bloodstream, according to the FDA.
Teething necklaces can wrap around a child’s neck and strangle them. And if a piece of teething jewelry punctures the gums, it can lead to injury and infection, the agency said.
“Consumers should consider following the American Academy of Pediatrics’ recommendations of alternative ways for treating teething pain, such as rubbing inflamed gums with a clean finger or using a teething ring made of firm rubber. Given the breadth of the market for these teething necklaces and jewelry, we’re sharing this important safety information directly to consumers in order to help prevent injuries in infants and kids.”
The warning comes just months after the FDA urged parents to stop using over-the-counter teething products containing benzocaine, including Orajel and Anbesol, as the medicine can raise methemoglobin in the blood to lethal levels.
 USA Today